Minnesota, 2005Flood in Minnesota, July 9 to 10, 2005
July 9 to 10, 2005 · NWS FGF · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 9, 1:45 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 9, 1:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
245 AM CDT SAT JUL 9 2005
FORECAST CHALLENGE CONCERNS EARLY HEAT AND PCPN CHANCES LATE
WEEKEND/FIRST PART OF NEXT WEEK.
OVERALL MODELS IN PRETTY CLOSE AGREEMENT WITH NAM SLIGHTLY MORE
PROGRESSIVE WITH UPCOMING BOUNDARY. WITH FEATURE PARALLEL TO FLOW
WILL USE SLOWER GFS FOR MOST DETAILS.
IN NEAR TERM WILL MONITOR ISOLD TSRA ALONG SASK/MB BORDER FOR ANY
MENTION OVER FAR NORTH EARLY THIS AM. WILL ALSO MONITOR DEGREE OF
BR TRENDS
MID LEVEL TEMPERATURES UNDER RIDGE CONTINUE TO CLIMB TO +12-14C FOR
TODAY AND SUNDAY. WITH NEARLY FULL SOLAR TEMPERATURES MAIN
CHALLENGE. BUBBLE OF 70 DEWPOINTS CURRENTLY OVER CENTRAL/EASTERN ND
AND FAR NW MN. MAXIMUM TEMPERATURES LAST COUPLE DAYS HAVE BEEN
RUNNING A FEW DEGREES BLO NUMERICAL GUIDANCE AND WITH SE SFC FLOW
WILL CONTINUE TREND. COMBINED WITH ABOVE DEWPOINTS HEAT INDICES WILL
BE BLO ADVISORY CRITERIA BOTH TODAY ANBD SUNDAY.
CONSIDERING T CHANCES...TONIGHT CAP SHOULD BE IN PLACE WITH BOTH NAM
AND GFS SHOWING 700MB TEMPERATURES FROM +12 OVER FAR EAST TO +16
OVER FAR WESTERN FA. BOUNDARY REACHES FAR WESTERN ND AT 00Z WITH
QUICKER NAM PUSHING BOUNDARY TO CENTRAL ND BY 12Z. WITH MID LEVEL SW
FLOW EXPECTING ANY T TO REMAIN WEST AND NORTH OF FA IN ZONES OF
BETTER FORCING WITH BOUNDARY AND LOW LEVEL JET CONVERGENCE.
T POTENTIAL BECOMES MORE FAVORABLE SUNDAY NIGHT INTO MONDAY AS
BOUNDARY APPROACHES REGION WITH UPPER RIDGE SHIFTING EAST AND COOLER
COLUMN. GFS AND TO A DEGREE NAM HITTING AT NORTHERN FA PARTICULARILY
DVL BASIN FOR ANOTHER BOUT OF SIGNIFICANT RAINFALL WITH PWATS IN
EXCESS OF 1.5INCHES AND CELLS PROPAGATING NORTHEAST ALONG BOUNDARY.
WITH GROUND REMAINING SATURATED ACROSS THIS AREA WILL BE ISSUING ESF
FOR HEAVY RAIN POTENTIAL.
BOUNDARY PUSHES ACROSS FA ON MONDAY AND WILL CONTINUE T CHANCES
ENDING FROM WEST TO EAST.
HIGH PRESSURE WILL BUILD IN TUESDAY THROUGH MIDWEEK FOR RETURN TO
DRY WEATHER WITH TEMPERATURES CLOSER TO AVERAGE. AFTER MIDWEEK GFS
INCONSISTENT WITH SOLUTIONS SO WILL NOT MAKE CHANGES TO LONG RANGE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING FOR PEMBINA COUNTY UNTIL 18Z SAT. RIVER
FLOOD WARNING FOR ABERCROMBIE. HYDROLOGIC OUTLOOK FOR HEAVY RAIN
POTENTIAL ACROSS DEVILS LAKE BASIN AND NORTHEAST NORTH DAKOTA SUNDAY
NIGHT.
MN...AREAL FLOOD WARNING FOR KITTSON COUNTY UNTIL 18Z SAT.
&&
VOELKER
Hazardous weather outlook, Jul 8, 1:45 PM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
245 PM CDT FRI JUL 8 2005
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-091130-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
245 PM CDT FRI JUL 8 2005
...HOT AND MUGGY CONDITIONS PUSH HEAT INDICES NEAR ADVISORY LEVELS
FOR SATURDAY AND SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WITH HIGH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S AND
DEWPOINTS AROUND 70 ON SATURDAY AND SUNDAY...HEAT INDICES AROUND 100
ARE EXPECTED.
PERSONS PLANNING TO SPEND TIME OUTDOORS THIS WEEKEND SHOULD REMEMBER
TO DRINK PLENTY OF WATER...AND SHOULD ALSO CONSIDER LIMITING THE
AMOUNT OF TIME SPENT IN THE SUN.
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE ON SUNDAY INTO MONDAY
AS AN AREA OF LOW PRESSURE CROSSES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NG
Flood, Kittson
- When
- July 9, 5:00 AM CST to July 10, 8:00 PM CST
- Where
- Kittson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
The Two Rivers River at Hallock rose above its moderate flood stage of 806 feet MSL around 6 am CDT on July 9th, 2005. The river crested around 806.3 feet MSL around 1 am CDT on July 10th, then fell below moderate flood stage around 9 pm CDT on July 10th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, July 9 to 10, 2005$1.5 billion · 6 events
- Hurricane in Alabama, July 9 to 10, 2005$120 million · 10 events
- Hurricane in Florida, July 9 to 11, 2005$62 million · 18 events
- Hurricane in Georgia, July 9 to 11, 2005$7.7 million · 26 events
- Hurricane in Alabama, July 9 to 11, 2005$1.5 million · 5 events
- Flash Flood and Flood in Georgia, July 9, 20052 injured · $376,000 · 50 kt wind · 4 events
- Tornado in Florida, July 9, 2005$210,000 · F1 · 1 event
- Lightning Strike in Florida, July 9, 2005$360,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 9, 2005$125,000 · 1 in hail · 6 events
- Damaging Wind in Georgia, July 9, 2005$75,000 · 60 kt wind · 1 event
- Flash Flood and Damaging Wind in Louisiana, July 9, 2005$50,000 · 50 kt wind · 2 events
- Tornado in Florida, July 9, 2005$50,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468016.